Alert archive / Vermont / River Flood Warnings in 2017

River Flood Warning 9, NWS Burlington, VT

March 2, 2017Orleans County, Vermont

NWS Burlington, VT issued this river flood warning at Mar 2, 2017, 2:55 PM EST for Orleans County, Vermont. It took effect at Mar 2, 2017, 6:01 PM EST. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Mar 2, 2017, 2:55 PM EST (19:55 UTC)
In effect from
Mar 2, 2017, 6:01 PM EST
Expired
Mar 4, 2017, 12:11 AM EST
In force
30 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
Minor

County Orleans County, VT

The radar

The Burlington radar (KCXX), 85 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Barton River near Coventry (COVV1). The gauge peaked at 8.01 ft at Mar 2, 2017, 8:00 PM EST.

actionminor5678903/0203/0303/0403/05
Action stage
7 ft
Minor stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04296280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

006 
WGUS41 KBTV 021955
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BURLINGTON VT 
255 PM EST THU MAR 2 2017

...The National Weather Service in Burlington has issued a flood 
warning for the following rivers in Vermont...

  Barton River At Coventry

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

VTC019-031955-
/O.NEW.KBTV.FL.W.0009.170302T2301Z-170304T0511Z/
/COVV1.1.ER.170302T2301Z.170303T0600Z.170303T2311Z.UU/
255 PM EST THU MAR 2 2017

The National Weather Service in Burlington has issued a 

* Flood Warning for 
  The Barton River At Coventry.
* from this evening to late Friday night...Or until the warning is 
  cancelled.
* At  2:30 PM Thursday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday evening and continue 
  to rise to near 8.3 feet by after midnight Friday. The river will 
  fall below flood stage by Friday evening.
* Impact...At 8.0 feet...Maple Street and River Road between Orleans 
  and Coventry Station will flood. There will be extensive field and 
  lowland flooding.

&&
    
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
      4476 7224                       

$$

Hanson
1 follow-up statement
509 
WGUS81 KBTV 030939
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
439 AM EST FRI MAR 3 2017

...The Flood Warning is cancelled for the following rivers in 
Vermont...

  Barton River At Coventry

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...

Obey all road closure  signs, they are there for your safety. Do not
attempt to drive through flooded areas, most flood deaths occur in
automobiles. Turn around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

VTC019-031009-
/O.CAN.KBTV.FL.W.0009.000000T0000Z-170304T0511Z/
/COVV1.1.ER.170303T0000Z.170303T0200Z.170303T0215Z.UU/
439 AM EST FRI MAR 3 2017

The Flood Warning is cancelled for
  The Barton River At Coventry.
* At  4:30 AM Friday the stage was 7.8 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage early this morning.
* Forecast...The river will continue to fall to 7.1 feet by early 
  Saturday.
* Impact...At 8.0 feet...Maple Street and River Road between Orleans 
  and Coventry Station will flood. There will be extensive field and 
  lowland flooding.

&&
    
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
      4476 7224                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Mar 2, 1:22 PM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 2, 1:22 PM EST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
122 PM EST Thu Mar 2 2017

.SYNOPSIS...
The region will remain under cyclonic flow from departing low
pressure today with gusty west-northwest winds and scattered
snow showers or flurries. Much colder weather will move into
the north country and will remain through Sunday. A high
pressure area will build slowly east from the Great Lakes and
will crest over the north country on Sunday morning with mostly
clear skies. Warmer weather will return early next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 122 PM EST Thursday...Winds have diminished below wind
advisory criteria, so have allowed the advisory to expire.
Visible satellite loop showing some sunny breaks in the cloud
cover across the region at this time. Still expecting some
scattered snow showers across the region through early this
evening, mainly over the Adirondacks and Green Mountains.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
As of 416 AM EST Thursday...Upper level low moves southeast
across eastern Canada during this time period. Pronounced
northwest flow aloft develops on Saturday as this feature moves
east of the area. This scenario will essentially support below
normal temperatures Friday through Saturday on strong cold air
advection. Highs on Friday will be in the upper teens to upper
20s and only in the single digits and teens on Saturday. Lows
Friday night will be in the single digits above and below zero.
Of note will be the gusty winds that develop Friday night into
Saturday. This will create wind chill values in the 15 to 25
below range with even colder values in the mountains. From
record temperatures on Wednesday to wind chill issues three days
later...interesting. Drier air moving down from Canada in this
pattern should essentially keep much of the area dry during this
period.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 416 AM EST Thursday...The cold snap will be short lived
with below normal temperatures continuing Saturday night and
Sunday...but above normal temperatures are expected for the
Monday through Wednesday time period. Dry weather continues on
Sunday but a weak warm front Sunday night into Monday could
bring some light snow to the area...but should not be anything
significant. At this time looks like the best chance for
precipitation will come Tuesday night into Wednesday as upper
trough approaches from the west. Southwest flow aloft over the
area will provide a warmer and more moist flow of air into the
region for the bulk of the precipitation to be in the form of
rain.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
Through 18Z Friday...Mainly becoming VFR through the period as a
ridge of high pressure builds slowly east from the Great Lakes.
Some areas of MVFR/IFR in scattered snow showers will come to an
end and diminish by 00Z Friday. Gusty west-northwest winds at or
above 20 knots will diminish by 06Z Friday.

Outlook 18Z Friday through Tuesday...

18Z Friday through 00Z Tuesday...Mainly VFR as a ridge of high
pressure builds slowly east from the Great Lakes through the
period.

00Z Tuesday through 00Z Wednesday...Areas of MVFR in rain and
snow showers.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Sisson
NEAR TERM...WGH/Sisson
SHORT TERM...Evenson
LONG TERM...Evenson
AVIATION...Sisson
Hazardous weather outlook, Mar 2, 12:58 PM EST, 1 hour 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Burlington VT
1258 PM EST Thu Mar 2 2017

NYZ026>031-034-035-087-VTZ001>012-016>019-031800-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
1258 PM EST Thu Mar 2 2017

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday night into Saturday wind chill may become dangerous. Wind
chill temperatures will fall to 15 to 25 below zero and even colder
on the mountain summits.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 10:42 PM ESTSpecial Weather StatementBTVOrange, Rutland, Washington, Windsor63 min

Nearby

River Flood Warnings in Vermont, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.